MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE

ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE
Catalog Number 1000462H
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the subclavian artery that was heavily calcified and moderately tortuous.During advancement of the guide wire, there was resistance with the very tight stenosis in the artery and the guide wire broke at the subclavian artery.The separated segment was retrieved with surgical access to catch the distal part of the guide wire.The patient was reported to be in good condition.There was no reported adverse patient sequela or a clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual and dimensional inspection was performed on the returned device.The reported core separation was confirmed.The reported difficulty to advance or position through the anatomy could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE HEAVYWEIGHT HC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8824689
Report Number2024168-2019-10346
Device Sequence Number19589804
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public08717648015489
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number1000462H
Device Lot Number9021971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;